Does Botox last longer/have better effects on older or younger people? (Photo)

29 y.o female/have been injected by the following pattern for the past 2years every 4months (pic attached) Will this mean the product will last longer?Am hoping not because I have cheek ptosis following my last 2injections and this has lasted 8months now. I had my last injections2weeks ago hoping it would open up my eyes but sadly it hasn't. Feel I am back to square one and perhaps I may even have to wait longer than the 8months because of frequent use/injections.Can a Dr shed any light on this?

Doctor Answers 9

Cheek Ptosis

Your cheek may have drooped because the injections were placed to low and hit the zygomaticus. This is the muscle that allows us to smile. This will go away when the Botox wears off in 3-4 months. Botox works better in younger people because older people have more sagging skin that cannot be affected. The bigger the dose of Botox you have does not guarantee it will last longer. Please remember to see an expert injector. Best of Luck!


Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

Botox

The effects of Botox generally last about 4-6 months.  The actual duration depends upon the dosage, location of injection, and how your body responds.  I would avoid all further cosmetic injections until the effects of your previous injections have completely worn off.  Then you can reassess your appearance and determine your needs.  Good luck!

Long lasting effects of botox

Thanks for sharing your question. I can appreciate your concern.

I think that you need to let all the effects to go away and let your muscles recover fully. Then get a new injector that can deliver the results that you want to achieve. 

Finally, make sure that you have a consultation with a board certified plastic surgeon.

Wishing you the best in your journey

Botox results and cheek ptosis

Sorry to hear about your Botox experience. Based on the diagram you have provided, the injections were not placed near the zygomaticus muscle and so the cheek ptosis should not have been caused by your Botox injection. That being said, it is always possible that the diagram is inaccurate. If the injector placed the Botox too low while injecting around the eyes, some of the Botox could have diffused into the zygomaticus muscle which would result in cheek ptosis. In that case, the Botox would take 3-4 months to wear off. At 8 months it should have certainly worn off. The cheek ptosis maybe unrelated to the Botox. Volume loss in the mid face is common with age although you are only 29. You may have some asymmetry in your cheeks at baseline and this maybe treated with fillers such as Voluma, Sculptra, Restylane Lyft, or Radiesse. Hope this helps.

Duration of action of Botox same for all ages

I wouldn't expect age to factor into longevity. It is based on dosage, placement, and your repair mechanism after receiving Botox. Cheek ptosis may be unrelated to the Botox and just a sign of aging. Filler will help this problem in most cases. If the zygomaticus was injected, that should recover in 4 months or so.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Effect duration with persistent use

Sorry that you are having a suboptimal result. It will wear off eventually. Botox does degrade and wears off in about 3-4 months for just about everyone. However, what you are noticing is the effect is lasting longer. And this is not because the botox is around for longer periods of time, its because the muscles are not recovering as fast as before. Meaning they are able to move and no longer under the influence of the toxin, but the muscles are still weak so you do not see much activity happening in the area. This effect can be seen with those that are consistent with repeated treatment. It may be time to rethink your strategy. Meaning, time to revise your map and adopt a dynamic approach on how you treat your face with how your muscles are behaving NOW, not the plan made 2 years ago. If you continue to be consistent, it may be time to slightly reduce number of units you are getting in each site depending on how active that area is when it wears off, and not on the # of units that seemed to work 2 years ago. 

Miguel A. Gutierrez, MD
Torrance Dermatologist

Botox side effect

There are a number of issues here. Your cheek drooped because the injections were too low and hit the zygomaticus. This should resolve in 3-4 months.  Botox works better in younger than really old people because the older may have sagging skin that cannot be affected. it is not necessarily true that the greater the dose, the longer it will last. You need to be sure you are seeing a board certified dermatologist or plastic surgeon and one who is skilled in the use of the material

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

The Longevity of Botox

The higher the dosage, the longer Botox can last. That being said, it may not last another 8 months. Botox typically lasts 3-4 months. That being said, fillers and lasers may be a good choice to for the desired results you want with your eyes. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Chronic botox effects

Hello and thank you for your question!

I'm sorry that you're not currently happy with your results. From my experience, patients who receive botox regularly - it appears that the botox does have a more lasting effect. Here's why. 

1. Botox prevents muscle contraction- if you don't use a muscle - it atrophies. So if you've had botox in the exact same muscles for 10yrs- it's like not using your leg muscle for 10yrs- it's going to be weak. 

2. weak muscles require less botox - so the same amount of units injected will have more of an effect

3. botox effects last until the medicine is washed from the receptors- this is different on everyone but usually is 3-5mo is the average- of course their are outliers on either side of this curve. 

I don't know what the symbol is below the right eye of this drawing- it appears that may have hit the zygomaticus major/minor muscle complex which could attribute to cheek ptosis or asymmetrical smile. The nasal injections can also contribute if not done perfectly. 

Give it some time - this information will hopefully provide you with ideas about what you want done for next time. 


God bless and Good Luck!

Dr. Robb

Philip K. Robb Jr., MD
Evans Physician
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.